Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 22, 2017, 3:51 AM CDT. It took effect at Apr 22, 2017, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2017, 3:51 AM CDT (08:51 UTC)
- In effect from
- Apr 22, 2017, 10:00 PM CDT
- Expired
- Apr 23, 2017, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
468 WHUS74 KLCH 220851 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 AM CDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING. STRONG NORTH WINDS WILL PERSIST INTO SUNDAY AS HIGH PRESSURE BUILDS IN. GMZ450-452-455-470-472-475-222200- /O.NEW.KLCH.SC.Y.0019.170423T0300Z-170423T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 AM CDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 7 FEET BEYOND 20 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
779 WHUS74 KLCH 222030 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... .A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS SATURDAY EVENING. WINDS WILL BECOME NORTHERLY AND INCREASE BEHIND THE FRONT. THESE STRONG OFFSHORE WINDS WILL PERSIST INTO SUNDAY AS A COOL HIGH PRESSURE SYSTEM BUILDS IN. GMZ450-452-455-470-472-475-231000- /O.CON.KLCH.SC.Y.0019.170423T0300Z-170423T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 330 PM CDT SAT APR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WINDS...NORTHWEST TO NORTH 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NAUTICAL MILES OF SHORE. 4 TO 7 FEET BEYOND 20 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
342 WHUS74 KLCH 230731 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 AM CDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... .WINDS WILL REMAIN ELEVATED THROUGH THE MORNING AS HIGH PRESSURE BUILDS IN BEHIND A COLD FRONT. WINDS WILL DECREASE THROUGH THE AFTERNOON. GMZ450-452-455-470-472-475-231800- /O.CON.KLCH.SC.Y.0019.000000T0000Z-170423T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 231 AM CDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST TO NORTH 20 TO 25 KNOTS. * WAVES/SEAS...2 TO 4 FEET WITHIN 20 NAUTICAL MILES OF SHORE. 4 TO 7 FEET BEYOND 20 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
321 WHUS74 KLCH 231810 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 110 PM CDT SUN APR 23 2017 ...MODERATE OFFSHORE WINDS THROUGH THE AFTERNOON INTO TONIGHT... .GRADIENT BETWEEN LOW PRESSURE OVER THE SOUTHEAST U.S. AND HIGH PRESSURE OVER TEXAS WILL KEEP MODERATE OFFSHORE FLOW FOR THE REMAINDER OF THE DAY INTO TONIGHT. WIND SPEEDS WILL BE BETWEEN 15 AND 20 KNOTS THROUGH MIDNIGHT. WINDS WILL FURTHER DECREASE AFTER MIDNIGHT AS THE LOW MOVES AWAY AND THE HIGH PRESSURE SYSTEM SETTLES ACROSS THE REGION. GMZ450-452-455-470-472-475-231915- /O.EXP.KLCH.SC.Y.0019.000000T0000Z-170423T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 110 PM CDT SUN APR 23 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND SPEEDS HAVE COME DOWN TO BELOW SMALL CRAFT ADVISORY CONDITIONS. THEREFORE...THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. NORTHERLY WINDS WILL PERSIST BETWEEN 15 AND 20 KNOTS THROUGH MIDNIGHT. THEREFORE...SMALL CRAFT SHOULD STILL EXERCISE CAUTION. $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:46 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 22, 3:46 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 346 AM CDT Sat Apr 22 2017 .DISCUSSION...A ridge of high pressure is moving east across the Atlantic and away from our region while a cold front and short wave is pushing east across Texas. A warm and moist south flow will continue through the morning to afternoon hours between the departing ridge and advancing front. The front will move through the East Texas Lakes region by mid-day then too Lower Acadiana around sunset. Along and ahead of the front, a warm, moist, and fairly unstable air mass will be in place. This coupled with a fair bit of shear will allow for the potential of a strong to severe storm or two this afternoon. The front will clear the area tonight and a much cooler air mass Will move in. Temperatures will decrease 15 to 20 degrees into Sunday and Monday. A gradual warm up is then expected to begin by late Monday. As moisture returns to the area by mid-week. A few showers or possibly a storm can be expected across the East Texas Lakes and CenLA in the afternoons, however the next significant chance of rain will not be until the coming weekend when another front approaches. && .MARINE...Strong CAA will occur tonight behind a cold front. As the cold air mixes in winds will increase and a small craft advisory will be required into Sunday Morning. Offshore winds will become onshore by Monday Afternoon. As low pressure moves across the plains late in the week winds may approach sca criteria once again. && .PRELIMINARY POINT TEMPS/POPS... AEX 81 52 69 47 / 50 20 0 0 LCH 83 54 73 50 / 40 20 0 0 LFT 86 58 73 51 / 40 40 0 0 BPT 85 52 75 51 / 30 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Apr 21, 4:44 AM CDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 444 AM CDT Fri Apr 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 220945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 444 AM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of patchy fog will reduce visibility to around one half of a mile at times in some locations this morning, primarily away from urbanized areas. Fog is expected to erode by mid morning. Isolated to widely scattered daytime showers or thunderstorms are possible today. No severe thunderstorms are expected, though some thunderstorms could be capable of locally gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will move through the region Saturday into Saturday night. Scattered showers and thunderstorms can be expected ahead of and along the front. Shear and instability will lead to the potential for some storms to become severe, especially across parts of Louisiana generally along and east of a Fort Polk to Jennings line, where the Storm Prediction Center has indicated there is a Marginal Risk. Large hail and damaging winds are expected to be the primary severe weather hazards. Shower and thunderstorm activity will come to an end from west to east by late Saturday night as the cold front pushes through the area, with cool and dry weather expected on Sunday. Dry weather with warming temperatures is expected through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-220945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 444 AM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Isolated showers and thunderstorms can be expected over the coastal waters Today. No severe thunderstorms are expected, but some storms will be capable of producing very heavy rainfall reducing visibilities to less than one mile, and occasional cloud to water lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front will move through the region Saturday into Saturday night. Scattered showers and thunderstorms can be expected ahead of and along the front. Shear and instability will lead to the potential for some storms to become severe, especially over the Louisiana Coastal waters. Large hail and strong winds are expected to be the primary severe weather hazards. Shower and thunderstorm activity will come to an end from west to east by late Saturday night as the cold front pushes through the region. A modest to strong offshore flow is expected in the wake of the front, and Small Craft Exercise Caution headlines or a Small Craft Advisory may be needed from late Saturday night through Sunday night. Winds will subside Monday as high pressure builds into the region, then become southerly again Monday night as the high moves off to the east. These south winds are expected to increase by mid week, and additional hazard headlines may be required during the Tuesday through Thursday time period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:09 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Apr 22, 10:09 AM CDT | River Flood Warning | LCH | Calcasieu | 11 hr |
| Apr 22, 6:06 PM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Apr 22, 6:51 PM CDT | Special Weather Statement | LCH | Lafayette | 54 min |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.